Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 33, NWS Tulsa, OK

May 9, 1993LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 7:18 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 9, 1993, 7:18 PM CDT (00:18 UTC)
Expired
May 9, 1993, 10:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties LeFlore County, OK, Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 100021
FFWFSM
ARC007-143-OKC079-135-100315-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
718 PM CDT SUN MAY 9 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...BENTON COUNTY...WASHINGTON COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY...SEQUOYAH COUNTY
 
AT 715 PM CDT RADAR INDICATED THUNDERSTORMS MOVING INTO THESE COUNTIES
WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WHERE HEAVY RAINS HAVE
ALREADY FALLEN DURING THE DAY.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:37 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 9, 3:37 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN MAY 9 1993

GUD DYNAMICS SETTING UP ACROSS S PLAINS TONIGHT WL HELP TO SHIFT
HVY RAIN THREAT MOSTLY ACROSS SE ZNS FOR TONIGHT. NONETHELESS WL CONT
WITH FFA ACROSS ENTIRE AREA TONIGHT. WITH WIDESPREAD FLOODING CONT
OVR NE ZNS AND CONVECTION BREAKING OUT IN W OK...EVEN MODEST RAINFALL
AMOUNTS CUD CAUSE FLOODING PROBLEMS IN NE OK TONIGHT. 74C AND 88D
SHOWS FNT PUSHING E OF PAWHUSKA AND PAWNEE DURING THE PAST HOUR.
MDLS PROG FNT THRU E OK MON. UPR LOW ALSO EXPECTED TO CUT OFF AND WL ALLOW
SFC SYS TO OCCLUDE IN E OK. MOISTURE SHUD WRAP AROUND THIS SYS AND
CUD LEAD TO MORE FLASH FLOOD PROB EVEN INTO TUE. WL HV TO MONITOR.
WL GO HI POPS TONIGHT AND MONDAY AND TAPER POPS MON AND TUE AS AM
UNCERTAIN ON HOW MUCH MOISTURE WL WRAP AROUND.

...10...

TUL  52/64/51/68 9643  MLC 55/66/51/69 +643  BVO 52/64/49/68 8643
IDB  59/69/54/71 +744
>
.OK...FFA TONIGHT ZNS TONIGHT 026>034-040

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:34 PM CDTFlash Flood WarningTSATulsa12 hr
May 9, 10:05 PM CDTFlash Flood WarningTSASequoyah115 min
May 9, 10:05 PM CDTFlash Flood WarningTSALeFlore115 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.